Gemcitabine-induced pseudocellulitis: a case report and review of the literature

H. Bami, C. Goodman, G. Boldt, M. Vincent

Abstract


Gemcitabine is a chemotherapeutic agent used in a wide variety of solid tumours. Known side effects include a dose-limiting myelosuppressive toxicity, mild rash, and radiation-dependent dermatitis. Rarely, localized inflammation in the form of pseudocellulitis has also been observed. We present the case of a 77-year-old woman with a history of a Whipple procedure for pancreatic adenocarcinoma who presented to the emergency department after the start of gemcitabine therapy with increased erythema, swelling, and tenderness in her lower legs. Relevant past medical history included peripheral vascular disease, dyslipidemia, and hypertension. A diagnosis of gemcitabine-induced pseudocellulitis aggravated by venous stasis was confirmed after an extensive workup. This case report and the literature review describe this rare reaction, highlighting the need for increased recognition to avoid unnecessary therapeutic intervention.


Keywords


Gemcitabine; Pseudocellulitis; Pancreatic adenocarcinoma

Full Text:

PDF HTML


DOI: http://dx.doi.org/10.3747/co.26.5007






Copyright © 2019 Multimed Inc.
ISSN: 1198-0052 (Print) ISSN: 1718-7729 (Online)